Q. Which medicine should I use for stiffness caused by ankylosing spondylitis?

 

Questions 


Hi doctor,

I have been diagnosed to have ankylosing spondylitis approximately 2 years back. I also had psoriasis, probably due to the same and it is chronic. Of late, there is extreme pain and even more stiffness, especially during the morning. It is no more tolerable and hence I am writing this. I am not taking any medication and I am using a waist orthopedic belt while driving two wheeler, etc. How to proceed in this situation? What medication should I use for extreme pain and stiffness, especially during morning and whenever I take rest? Can it cause permanent disability in future as this almost makes me motionless in the mornings? Which specialist should I contact and can this be cured? I travel a lot on bumpy roads in two wheeler. Will it make my condition worse? I also have red eyes and irregular bowel movement. Are they related to this issue? I had very high levels of C-reactive proteins in blood a year ago in random comprehensive blood test. Is there any link with this disease? Please advise.

 

 

Answered


Hello,

Welcome to dr.sitehome.info.

Here are the answers to your questions.

You have been diagnosed as a case of ankylosing spondylitis with psoriasis. Both the condition will affect your joints. Ankylosing will affect mainly axial skeletal joints. Psoriasis mostly affects peripheral joints and is of variable types.

Indomethacin is given for pain relief in case of ankylosing spondylitis. It should be used only during exacerbation rather than taking it on a daily basis.

Stiffness after a period of rest is a feature of the disease and is to be tackled with exercises.

Yes, it will cause permanent damage to joints and can ultimately lead to the ankylosis or fusion of the joints.

  • The condition is managed by orthopedic surgeon as well as rheumatologist.
  • Excessive travel on a two wheeler can exacerbate back problems associated with the condition.
  • The condition can be associated with iritis and enteropathy (bowel inflammatory disease). They are related to your joint pathology.
  • C-reactive protein is elevated in any inflammatory condition and its level correlates with the disease activity.

For further doubts consult an orthopaedician and traumatologist online –> https://www.dr.sitehome.info/ask-a-doctor-online/orthopaedician-and-traumatologist

Ask a Doctor Online

 

 

 

#ankylosing,#by,#caused,#for,#spondylitis,#stiffness,#use,#which,I,Medicine,Q.,Should

Medical Questions

Facebook Comments

Post a comment